Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Took Zpack and clindamycin. Experiencing diarrhea, bloating. Blood test and c diff negative. Prognosis?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 437 Questions
I was on Clindamycin for five days and on the fifth day I developed wattery diherra. I went to the doctor the next day and she took me off the medican and did a stool sample. They did a rapid test for cdiff and it came back negitave and they also did a culture test for paratites and salminella. I also went to my blood test and all functions were fine and no signs of infection. It has been a week and i have only had one almost regular bowel movement. I have a lot of gas and bloting and cramping before i go to the bathroom. I also am having gas pain. I am so freaked out that I have c diff. I have no blood in my stool just water. I am in so much anxiety that i have c diff. is it normal to have this diherra for a week. Also i forgot to mention that I was on z pac before Clindamycin. Zpack was for suinus infection and Clindamycin was for a dental absess.
Posted Sat, 20 Apr 2013 in Digestion and Bowels
Answered by Dr. Abhijit Deshmukh 1 hour later

Thanks for your query.

Looks like you are having antibiotic associated diarrhea which can last for weeks also. A negative stool Clostridium difficile infection reasonably rules out the infection. Do not worry.

Post diarrhea disturbed intestinal bacterial flora can cause these kind of symptoms.

Can take a pro-biotic available over-the-counter. Also mild antispasmodic can relieve pain and diarrhea both.

Both the antibiotics you took are notorious to cause these symptoms.

If symptoms still persist for more than a week can repeat an Clostridium difficile test to double check. If positive, it is an easily treatable condition.

Hope this answers your query.

Wish you a speedy recovery.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor